advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Newton, Massachusetts, USA:

My 11 year old daughter has been on Lantus for eight weeks, and I'm finding she's peaking too much between 4-7 am. We have lowered her dose quite a bit, but then had to raise her Humalog dose to compensate for the high sugars. I really want this to work, but the severe lows in the early morning are frustrating. Any suggestions?

Answer:

The first thing you should do is lower the Lantus (insulin glargine) dose until you get rid of the middle of the night lows. Your daughter may be one of the folks who had an unusually high dose of cloudy insulin prior to switching to Lantus and thus the usual conversion estimations did not work so well. As you lower the bedtime Lantus dose, you will likely need further increases in Humalog. as compensation.

Base all of this on a lot of blood glucose monitoring since this will identify the pattern. Stay in close contact with your daughter's diabetes team so that they can give you advice. If none of this works, she may be one of the people who needs Lantus at other times of the day or perhaps even split into some in the morning and some at bedtime.

SB

DTQ-20010819181042
Original posting 29 Aug 2001
Posted to Insulin Analogs

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:26
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.